Mathematical Economics
Option price with stochastic volatility for both fast and slow mean-reverting regimes
Comptes Rendus. Mathématique, Volume 351 (2013) no. 9-10, pp. 411-414.

The Heston model of stochastic volatility has been widely adopted in modern finance, especially in option pricing. Usually, the model can be classified as being in one of two different regimes: the fast mean-reverting regime and the slow mean-reverting regime. Different approximations are needed for each regime. We show a surprising result: the solution in both regimes can be approximated by an identical expression. The predictions of the approximation are in excellent agreement with the numerical solutions of the Heston model in both regimes.

Le modèle de volatilité stochastique de Heston a été largement utilisé dans la théorie financière moderne, en particulier pour déterminer le prix des options. Habituellement, ce modèle peut prendre en compte deux régimes différents : le régime de retour rapide à la moyenne et celui de retour lent à la moyenne. Deux solutions différentes ont été données, selon le régime du modèle. Nous démontrons un résultat surprenant : les deux solutions peuvent être approchées par une formule identique. Dans chaque régime, les prédictions de lʼapproximation sont très proches des solutions numériques du modèle de Heston.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2013.05.008
Zhang, Qiang 1; Han, Jiguang 2, 3, 1; Gao, Ming 1

1 Department of Mathematics, City University of Hong Kong, Hong Kong
2 USTC–CityU Joint Advanced Research Center, Suzhou, China
3 Department of Statistics and Finance, University of Science and Technology of China, China
@article{CRMATH_2013__351_9-10_411_0,
     author = {Zhang, Qiang and Han, Jiguang and Gao, Ming},
     title = {Option price with stochastic volatility for both fast and slow mean-reverting regimes},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {411--414},
     publisher = {Elsevier},
     volume = {351},
     number = {9-10},
     year = {2013},
     doi = {10.1016/j.crma.2013.05.008},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2013.05.008/}
}
TY  - JOUR
AU  - Zhang, Qiang
AU  - Han, Jiguang
AU  - Gao, Ming
TI  - Option price with stochastic volatility for both fast and slow mean-reverting regimes
JO  - Comptes Rendus. Mathématique
PY  - 2013
SP  - 411
EP  - 414
VL  - 351
IS  - 9-10
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2013.05.008/
DO  - 10.1016/j.crma.2013.05.008
LA  - en
ID  - CRMATH_2013__351_9-10_411_0
ER  - 
%0 Journal Article
%A Zhang, Qiang
%A Han, Jiguang
%A Gao, Ming
%T Option price with stochastic volatility for both fast and slow mean-reverting regimes
%J Comptes Rendus. Mathématique
%D 2013
%P 411-414
%V 351
%N 9-10
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2013.05.008/
%R 10.1016/j.crma.2013.05.008
%G en
%F CRMATH_2013__351_9-10_411_0
Zhang, Qiang; Han, Jiguang; Gao, Ming. Option price with stochastic volatility for both fast and slow mean-reverting regimes. Comptes Rendus. Mathématique, Volume 351 (2013) no. 9-10, pp. 411-414. doi : 10.1016/j.crma.2013.05.008. http://www.numdam.org/articles/10.1016/j.crma.2013.05.008/

[1] Bender, C.M.; Orzag, S.A. Advanced Mathematical Methods for Scientists and Engineers, Springer-Verlag, New York, 1999

[2] Fouque, Jean Pierre; Papanicolaou, Georage; Sircar, K. Ronnie; Solna, Knut Multiscale Stochastic Volatility for Equity, Interest Rate, and Credit Derivatives, Cambridge University Press, New York, 2011

[3] Han, Jiguang; Gao, Ming; Zhang, Qiang; Li, Yutian Option prices under stochastic volatility, Appl. Math. Lett., Volume 26 (2013) no. 1, pp. 1-4

[4] Heston, Steven L. A closed-form solution for options with stochastic volatility with applications to bond and currency options, Rev. Financ. Stud., Volume 6 (1993) no. 2, pp. 327-343

[5] Lee, Roger W. Option pricing by transform methods: Extensions, unification, and error control, J. Comput. Finance, Volume 7 (2004) no. 3

[6] Lord, Roger; Kahl, Christian Optimal Fourier inversion in semi-analytical option pricing, J. Comput. Finance, Volume 10 (2007) no. 4

Cited by Sources: